MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTMIX CEMVAC; BONE CEMENT : CEMENT DELIVERY DEVICES

DEPUY CMW - 9610921 SMARTMIX CEMVAC; BONE CEMENT : CEMENT DELIVERY DEVICES
Model Number 83-1615
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Today we mixed a batch of smart set ghv bone cement and the scrub nurse could not push the white pusher into the top of the smartmix cemvac mixing system.When she eventually got it in and mixed the cement it looked looked lumpy instead of smooth.This was not used and we tried again with a new mix.We had the same issue with the white rod in the top of the mixer but the mix looked better.However when we went to use it stayed running and sticky for a longer time than normal (approx 5 minutes) and was noticed that there were small lumps.The surgeon wasn't happy to continue.We then mixed a third batch of cement from a different supplier (cement and mixing system).15 minute surgical delay.Surgery successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No 510k as device is not marketed in the united states under this product code, but the same/similar product is marketed in the us under a different product code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the malfunction were identified.

Brand Name
SMARTMIX CEMVAC
Common Device Name
BONE CEMENT : CEMENT DELIVERY DEVICES
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd.
blackpool IN FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12850112
Report Number1818910-2021-25824
Device Sequence Number14656578
Product Code KIH
UDI-Device Identifier10603295202493
UDI-Public10603295202493
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83-1615
Device Catalogue Number831615
Device Lot Number21030247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date11/21/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTMIX CEMVAC; SMARTMIX CEMVAC; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Patient SexFemale